Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 454, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 10, 2015, 3:36 PM EDT for Decatur County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2015, 3:36 PM EDT (19:36 UTC)
- Expired
- Sep 10, 2015, 4:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Decatur County, GA
The radar
The Tallahassee radar (KTLH), 59 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1668 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 10:02 AM EDT, 5 hours 34 minutes earlier.
Area forecast discussion, Sep 10, 10:02 AM EDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1002 AM EDT THU SEP 10 2015 .Near Term [Through Today]... With the SW flow in place across the CWA, there continues to be plenty of moisture being pumped into the area from the Gulf of Mexico. The PW values remain above normal as evidenced by the 12z sounding this morning. Have made some minor tweaks to the forecast, mainly to the PoP grids. These changes were mainly to increase PoPs across the northern part of the CWA based on radar trends and hi-res guidance. Otherwise, the forecast is on track. && .Prev Discussion [302 AM EDT]... .Short Term [Tonight Through Saturday]... An upper trough over the eastern states is forecast to deepen over the next several days with an attendant increase in deep moisture and precip coverage. A shortwave will cross the forecast Friday afternoon and evening, providing additional forcing for showers and thunderstorms. Will paint bulk of the area with likely PoPs on Friday, with primary area of rain gradually shifting southeastward into early Saturday as cold front moves into the area. Heaviest rain will likely move into the southeastern Big Bend by midday Saturday as the mid-level shortwave exits. However, with the 850 trough axis and surface front lagging, showers will likely linger through much of the afternoon. Afternoon temperatures will reflect the elevated rain chances and cloud cover, with mid to upper 80s expected on Friday, and lower to mid 80s for Saturday. .Long Term [Saturday Night Through Thursday]... Significantly cooler and drier airmass will move into the region on Sunday in the wake of Saturday's cold front. High temperatures will only reach the lower to mid 80s for most locations on Sunday, with low temperatures falling into the upper 50s and lower 60s by Monday morning. The strong upper trough will weaken and lift out to the northeast by early next week, with an upper ridge (along with warmer temperatures) building back in. .Aviation... [Through 12Z Friday] Scattered to numerous showers and thunderstorms are expected today so have convective tempo groups for all TAF sites with an earlier start (15z) for ECP and DHN. All activity should diminish late this evening with patchy fog developing toward daybreak Friday. .Marine... West to southwest winds will continue through Saturday before shifting to the northwest in the wake of a cold front. Headline conditions are not expected through the weekend. .Fire Weather... A cold front will move into the region Friday and into Saturday. Much drier and somewhat cooler air will arrive on Sunday but red flag conditions are not expected to be met at least through the weekend. .Hydrology... Mainly afternoon/evening showers and thunderstorms will be possible today. More widespread rain is expected Friday into Saturday ahead of a cold front. However, rainfall totals are not expected to cause any widespread flooding along area rivers. && .Preliminary Point Temps/PoPs... Tallahassee 90 74 87 71 84 / 40 20 60 60 70 Panama City 88 75 84 73 83 / 50 40 60 50 60 Dothan 90 71 85 70 82 / 50 40 60 40 50 Albany 90 71 87 71 84 / 40 40 60 40 50 Valdosta 91 73 87 71 84 / 40 20 60 60 70 Cross City 90 75 88 72 83 / 40 20 50 60 70 Apalachicola 89 76 85 73 83 / 40 30 50 60 70 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...FIEUX SHORT TERM...CAMP LONG TERM...CAMP AVIATION...BARRY MARINE...CAMP FIRE WEATHER...BARRY HYDROLOGY...CAMP
In the hours before
Special weather statement, Sep 10, 1:44 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 144 PM EDT THU SEP 10 2015 GAZ143-155-156-101830- DECATUR GA-MILLER GA-SEMINOLE GA- 144 PM EDT THU SEP 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DECATUR AND EASTERN SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 230 PM EDT... AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DONALSONVILLE...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BAINBRIDGE...DONALSONVILLE...WEST BAINBRIDGE...IRON CITY...BRINSON... SHARPHAGEN...LELA...LYNN...LITTLE HOPE...DONALDSONVILLE A/P... HANOVER...AUSMAC...DECATUR CO A/P...ELDORENDO AND CYRENE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3088 8455 3090 8490 3101 8493 3108 8455 TIME...MOT...LOC 1742Z 268DEG 19KT 3098 8483 38-GODSEY
Special weather statement, Sep 10, 2:23 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
123 PM CDT THU SEP 10 2015
ALZ069-101900-
HOUSTON AL-
123 PM CDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON COUNTY IN
SOUTHEAST ALABAMA UNTIL 200 PM CDT...
AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ASHFORD...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COTTONWOOD...ASHFORD...COWARTS...WEBB...AVON...GORDON...HARMON...
LOVETOWN...ENON...FARLEY NUCLEAR PLANT...BARBER AND PANSEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE MINOR FLOODING IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3124 8510 3121 8510 3120 8511 3119 8511
3118 8510 3117 8510 3115 8507 3105 8508
3106 8538 3124 8528
TIME...MOT...LOC 1821Z 274DEG 18KT 3113 8524
38-GODSEYSpecial weather statement, Sep 10, 3:26 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT THU SEP 10 2015
GAZ156-102015-
DECATUR GA-
326 PM EDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR DECATUR COUNTY IN SOUTHWEST
GEORGIA UNTIL 415 PM EDT...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF BAINBRIDGE...MOVING EAST AT 15
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BAINBRIDGE...WEST BAINBRIDGE...ATTAPULGUS...CLIMAX...BRINSON...
HANOVER...FOWLSTOWN...DECATUR CO A/P...CYRENE AND FACEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3097 8440 3072 8450 3079 8481 3080 8480
3080 8479 3081 8479 3084 8477 3088 8477
3089 8476 3098 8475
TIME...MOT...LOC 1926Z 284DEG 14KT 3086 8472
38-GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 11:44 AM EDT | Rip Current Statement | TAE | Bay, Franklin | 12 hr |
| Sep 10, 6:43 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 47 min |
| Sep 10, 1:44 PM EDT | Special Weather Statement | TAE | Seminole | 46 min |
| Sep 10, 3:26 PM EDT | Special Weather Statement | TAE | Decatur | 49 min |
| Sep 10, 7:28 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Early, Miller, Seminole | 25 min |
| Sep 10, 2:23 PM EDT | Special Weather Statement | TAE | Houston | 37 min |
| Sep 10, 2:38 PM EDT | Severe Thunderstorm Warning | TAE | Houston | 22 min |
| Sep 10, 6:12 PM EDT | Special Weather Statement | TAE | Houston | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.